Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 18, NWS Albuquerque, NM

April 7, 2008

NWS Albuquerque, NM issued this wind advisory at Apr 7, 2008, 3:50 AM MDT. It took effect at Apr 7, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2008, 3:50 AM MDT (09:50 UTC)
In effect from
Apr 7, 2008, 12:00 PM MDT
Expired
Apr 7, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 070950
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 AM MDT MON APR 7 2008

NMZ011-071800-
/O.NEW.KABQ.WI.Y.0018.080407T1800Z-080408T0200Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITY OF...MORIARTY/ESTANCIA
350 AM MDT MON APR 7 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

WEST WINDS WILL INCREASE TO 35 MPH AFTER NOON...WITH FREQUENT
GUSTS TO 45 MPH THROUGHOUT THE AFTERNOON.

WINDS WILL DECREASE GRADUALLY THROUGH MID AND LATE EVENING TO EASE
HAZARDOUS WIND CONDITIONS.

EXPECT GUSTY WINDS OVER INTERSTATE 40 FROM EDGEWOOD TO
MILAGRO...OR FROM MILE POST 190 TO MILE POST 240...AND ACROSS
INTERSTATE 25 FROM ELDORADO TO ROMEROVILLE...OR FROM MILE POST 285
TO MILE POST 340. EXPECT GUSTY WINDS ACROSS HIGHWAY 285...HIGHWAY
60...HIGHWAY 54...AND STATE ROADS 3...41....AND 42.

IF DRIVING...BE CAREFUL WHILE DRIVING IN THE WIND ADVISORY AREA.
SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. PAY EXTRA ATTENTION TO CROSS WINDS...ESPECIALLY IF
DRIVING LARGE OR TALL VEHICLES.

$$

SHY
1 follow-up statement
000 
WWUS75 KABQ 071805
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1205 PM MDT MON APR 7 2008

NMZ011-080200-
/O.CON.KABQ.WI.Y.0018.000000T0000Z-080408T0200Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITY OF...MORIARTY/ESTANCIA
1205 PM MDT MON APR 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST WINDS WILL CONTINUE TO INCREASE. LOOK FOR SUSTAINED WINDS TO 35
MPH WITH FREQUENT GUSTS TO 45 MPH THROUGHOUT THE AFTERNOON.

WINDS WILL DECREASE GRADUALLY THROUGH MID AND LATE EVENING TO
EASE HAZARDOUS WIND CONDITIONS.

IF DRIVING...BE CAREFUL WHILE DRIVING IN THE WIND ADVISORY AREA.
SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. PAY EXTRA ATTENTION TO CROSS WINDS...ESPECIALLY IF
DRIVING LARGE OR TALL VEHICLES.

$$

50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:59 AM MDT, 51 minutes earlier.

Area forecast discussion, Apr 7, 2:59 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MDT MON APR 7 2008

.DISCUSSION...
WINDS TO BE UP SOMEWHAT THIS AFTERNOON COMPARED TO SUNDAY AS MID
LEVEL WINDS TO BE HIGHER AND SFC PRESSURE GRADIENT TO BE TIGHTER
ACROSS THE STATE. SPEEDS STRONG ENOUGH TO REQUIRE A WIND ADVISORY
FOR ZONE 11 AND THE COMBO OF WINDS AND RH TO BE POTENT ENOUGH TO
REQUIRE A RED FLAG WARNING FOR ENTIRE FIRE WX FCST AREA. A FEW
FAST MOVING SHORT WAVES WILL BE CARVING A BROADER LONGER WAVE
TROUGH ACROSS THE AREA LATER TODAY WHICH WILL HELP INCREASE THE
MID LVL WINDS. ONLY ISOLATED SHOWERS AND MOUNTAIN SNOW SHOWERS
FAR N OVER THE NEXT ROUGHLY 24 HRS. NEXT SYSTEM LOOKS TO BE AT
LEAST A LITTLE MORE AMPLIFIED AND MAY BRING A LITTLE WIDER
COVERAGE OF SHOWERS TO THE N AND E...BUT GFS MORE CONSERVATIVE
THAN NAM ON THE COVERAGE. EVEN WITH MORE AGGRESSIVE NAM FCST...IT
APPEARS THAT ADVISORY LEVEL MOUNTAIN SNOWS MAY BE A LONG SHOT AND
GIVEN THE MODEL DISAGREEMENT WILL NOT GO WITH ANY PCPN HIGHLIGHTS
FOR NOW. 43

&&

.AVIATION...
DEEPENING SURFACE LOW OVER EASTERN NEW MEXICO THIS AFTERNOON WITH
BRISK WESTERLY WINDS ALOFT WILL PRODUCE GUSTY WEST WINDS STATEWIDE
THIS AFTERNOON. VIZ AND CIGS VFR STATEWIDE THROUGH THE NEXT 24
HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  33  61  35 /  10   5   0  10
GALLUP..........................  64  25  59  31 /   5   0   0  10
GRANTS..........................  66  26  62  29 /   0   0   0   5
GLENWOOD........................  74  37  72  36 /   0   0   0   5
CHAMA...........................  53  21  48  23 /  10  10   5  20
LOS ALAMOS......................  61  29  57  32 /   0   0   0  10
RED RIVER.......................  49  23  47  23 /  10  10   5  20
TAOS............................  61  24  56  28 /   5   5   0  10
SANTA FE........................  65  33  60  34 /   0   0   0  10
SANTA FE AIRPORT................  67  33  61  34 /   0   0   0   5
ESPANOLA........................  70  32  66  35 /   0   0   0  10
ALBUQUERQUE HEIGHTS.............  71  41  67  41 /   0   0   0   5
ALBUQUERQUE VALLEY..............  72  36  69  41 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  70  39  66  40 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  73  40  71  40 /   0   0   0   5
SOCORRO.........................  77  41  73  43 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  63  34  62  33 /   0   0   0   5
MORIARTY/ESTANCIA...............  68  35  64  37 /   0   0   0   5
CARRIZOZO.......................  74  40  70  41 /   0   0   0   0
RUIDOSO.........................  69  38  60  37 /   0   0   0   0
RATON...........................  64  30  61  30 /   5  10   5  10
LAS VEGAS.......................  66  34  58  31 /   0   0   0  10
ROY.............................  65  36  58  35 /   0   5   5  10
CLAYTON.........................  67  37  62  33 /  10  10   5  10
SANTA ROSA......................  76  39  73  41 /   0   0   0   5
TUCUMCARI.......................  76  42  69  39 /   0   5   0  10
FORT SUMNER.....................  78  43  73  44 /   0   0   0   5
CLOVIS..........................  77  44  71  42 /   0   0   0   5
PORTALES........................  78  43  75  43 /   0   0   0   5
ROSWELL.........................  83  47  77  44 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ011.

&&

43/SHY
Hazardous weather outlook, Apr 6, 5:33 AM MDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MDT SUN APR 6 2008

NMZ001>021-026-071145-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
533 AM MDT SUN APR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1 PM UNTIL 7 PM FOR EAST
CENTRAL NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.  LOW
HUMIDITIES WILL COMBINE WITH STRONG WINDS IN THESE AREAS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS. PLEASE REFER TO THE LATEST RED
FLAG WARNING STATEMENT FROM THE NATIONAL WEATHER SERVICE IN
ALBUQUERQUE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NEW MEXICO ON
MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

01

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:18 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more13 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.